Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 95, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 23, 2009, 11:41 AM EDT for Taliaferro County, Wilkes County, Georgia. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2009, 11:41 AM EDT (15:41 UTC)
- Expired
- Sep 24, 2009, 9:36 AM EDT
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Washington (WTNG1). The gauge peaked at 20.08 ft at Sep 23, 2009, 1:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02193500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 231541 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 AM EDT WED SEP 23 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... LITTLE RIVER NEAR WASHINGTON AFFECTING TALIAFERRO AND WILKES COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC265-317-240541- /O.NEW.KFFC.FL.W.0095.090923T1541Z-000000T0000Z/ /WTNG1.1.ER.090922T1918Z.090923T0130Z.000000T0000Z.NO/ 1141 AM EDT WED SEP 23 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE LITTLE RIVER NEAR WASHINGTON. * UNTIL FURTHER NOTICE. * AT 1100 AM WEDNESDAY THE STAGE WAS 19.9 FEET...AND STEADY. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL SLOWLY FALL BELOW FLOOD STAGE BY THIS EVENING. $$
1 follow-up statement
000 WGUS82 KFFC 241336 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 AM EDT THU SEP 24 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY LITTLE RIVER NEAR WASHINGTON AFFECTING TALIAFERRO AND WILKES COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES BIG HAYNES CREEK NEAR MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES && GAC313-241406- /O.CAN.KFFC.FL.W.0083.000000T0000Z-090924T1336Z/ /CHCG1.1.ER.090921T1557Z.090922T2230Z.090924T0911Z.UU/ 936 AM EDT THU SEP 24 2009 THE FLOOD WARNING IS CANCELLED FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * AT 845 AM THURSDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 16.0 FEET. $$ GAC265-317-241406- /O.CAN.KFFC.FL.W.0095.000000T0000Z-090924T1336Z/ /WTNG1.1.ER.090922T1918Z.090923T0130Z.090923T2047Z.NO/ 936 AM EDT THU SEP 24 2009 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER NEAR WASHINGTON. * AT 9 AM THURSDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 19.0 FEET. $$ GAC217-247-241406- /O.CAN.KFFC.FL.W.0063.000000T0000Z-090924T1527Z/ /MYRG1.3.ER.090920T0701Z.090922T2130Z.090924T1210Z.UU/ 936 AM EDT THU SEP 24 2009 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD. * AT 930 AM THURSDAY THE STAGE WAS 10.1 FEET. * FLOOD STAGE IS 11.0 FEET. $$ GAC217-247-241406- /O.CAN.KFFC.FL.W.0082.000000T0000Z-090924T1336Z/ /BHCG1.3.ER.090922T0017Z.090923T0215Z.090924T1147Z.UU/ 936 AM EDT THU SEP 24 2009 THE FLOOD WARNING IS CANCELLED FOR THE BIG HAYNES CREEK NEAR MILSTEAD. * AT 915 AM THURSDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 12.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 23, 5:06 AM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 23, 5:06 AM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 AM EDT WED SEP 23 2009 .SHORT TERM /TODAY THROUGH THURSDAY/... HIGH PRESSURE ALOFT WILL SUPPRESS PRECIP CHANCES TODAY FOR MANY AREAS. WEAKENING EASTERLY WAVE APPROACHING TRIES TO MOVE ACROSS TODAY AND TONIGHT. INSTABILITY WILL REMAIN RATHER WEAK WITH GENERALLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. A SHORT WAVE OR TWO MOVING NNE IN THE UPPER FLOW COULD HAVE SOME EFFECT OVER FAR NW AND N GA...BUT MOST OF THE CONVECTION IN N AL SHOULD STAY OVER THAT AREA. BETTER MOISTURE MOVING UP THE W SIDE OF THE RIDGE FOR THURSDAY WILL BRING BETTER CHANCES FOR SHOWERS AND STORMS TO N GA WITH LESSER CHANCES FOR CENTRAL GA. A WEAK COLD FRONT WILL BE APPROACHING NE GA LATE THURSDAY NIGHT WITH MUCH OF THE ASSOCIATED MOISTURE NORTH AND EAST OF THE AREA. HIGH TEMPERATURES RUNNING 3-6 DEGREES ABOVE NORMAL TODAY AND THURSDAY. LOW TEMPERATURES RUNNING 6-8 DEGREES ABOVE NORMAL THE NEXT 2 NIGHTS. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... COLD FRONT TRIES TO BACK DOOR N AND E GA FRIDAY AS HIGH PRESSURE BUILDS DOWN THE EAST APPALACHIANS AND SETS UP A COLD AIR DAMMING EVENT THROUGH SATURDAY WITH INCREASED PRECIP CHANCES THROUGH SUNDAY AS A MORE ACTIVE WEST UPPER FLOW MOVES OVER THE AREA. THE MOISTURE EXITS LATER SUNDAY INTO MONDAY WITH THE PASSAGE OF A SHORT WAVE. A COLD FRONT WITH MINIMUM MOISTURE ASSOCIATED THEN SWEEPS ACROSS THE AREA TUESDAY...WITH COOLING AND DRYING ASSOCIATED. TEMPERATURES WILL CONTINUE ON THE WARM SIDE FRIDAY WITH THE FRONT NOT LIKELY TO GET VERY FAR INTO THE AREA. CLOUDS/PRECIP CHANCES AND COLD AIR DAMMING WILL COOL THINGS OFF FOR SATURDAY. .AVIATION... IFR CIGS SLOW TO DEVELOP THIS MORNING...BUT JUST STARTING TO SEE SOME HINT OF CIGS NEAR 1 THSD FEET EAST SIDE OF STATE JUST SOUTHEAST OF AHN. NOT SURE IF THESE LOW CIGS WILL MAKE IT AS FAR NORTH AND WEST AS ATL METRO...BUT WILL PLAY FOR SCT/BKN CLOUDS IN THE 1 TO 2 THSD FOOT RANGE MOST PLACES BY OR SHORTLY AFTER SUNRISE. LOOK FOR ANY IFR CIGS TO LIFT INTO THE MVFR RANGE BY MID MORNING...THEN IMPROVE INTO THE LOW VFR RANGE BY NOON. SO FAR VSBYS HOLDING 6 MILES OR BETTER...BUT WITH PATCHY FOG AROUND...MVFR VSBYS NOT OUT OF THE QUESTION...ESPECIALLY AT FAVORED LOCATIONS...IE AHN AND FTY. THINK PRECIP CHANCES FAIRLY SLIM TODAY...AND WILL FOLLOW PREVIOUS TAF TREND WITH MENTION OF CB MOST PLACES AFTER 18Z. EAST/SOUTHEAST WINDS 5 TO 10 KTS CONTINUES FOR MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 67 87 67 88 / 10 10 20 20 30 ATLANTA 84 69 85 70 86 / 10 10 20 20 20 BLAIRSVILLE 80 65 81 67 82 / 20 20 50 30 60 CARTERSVILLE 86 66 87 66 87 / 10 10 40 30 40 COLUMBUS 88 70 88 70 89 / 10 10 20 20 20 GAINESVILLE 83 67 84 69 86 / 10 10 30 30 40 MACON 87 69 88 68 91 / 10 10 20 10 20 ROME 86 67 87 67 87 / 20 20 40 30 50 PEACHTREE CITY 85 66 85 66 87 / 10 10 20 20 20 VIDALIA 87 71 89 70 89 / 30 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 23, 5:10 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT WED SEP 23 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 AM EDT WED SEP 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EAST CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST WILL CONTINUE TODAY AS A STATIONARY FRONT MEANDERS ACROSS THE LOWER MISSISSIPPI VALLEY REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. THE MOSTLY LIKELY LOCATION FOR THUNDERSTORMS WILL BE IN THE AREA ALONG AND EAST OF A LINE FROM WASHINGTON TO MCRAE. THUNDERSTORMS ARE MOST LIKELY TO OCCUR BETWEEN 2 PM AND 8 PM. .DISCUSSION... A MOIST SOUTHEASTERLY FLOW AND A WEAKENING EASTERLY WAVE OFF THE CAROLINA COAST...COULD AID IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL GEORGIA THIS AFTERNOON. INSTABILITY IS EXPECTED TO REMAIN WEAK WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES 400 TO 800. ANY THUNDERSTORM THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED ON TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:09 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 20 hr |
| Sep 22, 11:29 PM EDT | River Flood Warning | FFC | Pulaski | 7 days |
| Sep 22, 11:29 PM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 11 days |
| Sep 22, 11:41 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 60 hr |
| Sep 23, 3:07 PM EDT | River Flood Warning | FFC | Harris, Troup | 66 hr |
| Sep 23, 6:28 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 71 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.